Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Swollen glands and Testicular Pain
Jun 9, 2010

Diagnosed with HIV in November of this year...Began Atripla 6 weeks ago in the hopes of stopping all of the swelling and pain...CD4 up to 540 with Viral Load at 150 and going lower--no negative response to medication at all. Have had swollen lymph nodes and testicular pain since diagnoses, and was treated for Orichitis (by a Urologist) and LGV (although with no sign of any anal lesions, they treated me just based on the swollen glands) with 6 weeks of Doxycycline (LGV) and Amoxicillin (Orichitis). They did find one hydrocele on each side of my testicle during an ultrasound, but they said that was nothing to worry about. Every time I would go on the antibiotics (and also the Atripla), the swelling would lessen and the pain would subside for about a month and then it would return. In that span of 4 weeks I would (and am) going back to the gym and trying and get into my regiment--and then without a doubt the month would go by and the pain and swelling would begin again. Wondering what the swelling and pain could actually be, and more importantly if it is anything I should be worried about passing on to other people?? I have been tested for every STD through Urine analysis and it comes back all clean and free of bacteria. My doctors seem to be grasping at straws with the LGV etc. and that didn't even amount to anything--but they assured me after 6 weeks of antibiotics everything should be out of my system...and it is not! I went on the Atripla in the hopes that it would get rid of this stuff and it also hasn't, and now it has me worried that there is STILL something wrong with me!!!

Thanks for reading, and sorry for the length!

Response from Dr. Henry

Your symptoms involving swollen glands/testicle unlikely to be related directly to the Atripla though non-specific flare-ups of swelling can be related to immune reconstitution (over time a good thing)in some patients. I have found some cases of testicular pain to be hard to diagnosis and manage and often any improvement can be slow (such as when pain was triggered by aggravated hydrocele). KH



Previous
suicide
Next
kidney damage from truvada

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement